Alert archive / Illinois / Wind Advisories in 2022

Wind Advisory 5, NWS Lincoln, IL

March 29, 202222 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Mar 29, 2022, 2:44 PM CDT for 22 counties in Illinois. It took effect at Mar 30, 2022, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2022, 2:44 PM CDT (19:44 UTC)
In effect from
Mar 30, 2022, 9:00 AM CDT
Expired
Mar 30, 2022, 7:18 PM CDT
In force
10 hr
Issued by
NWS Lincoln, IL
All 22 counties

Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 101 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2022-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2022-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

255 
WWUS73 KILX 291944
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
244 PM CDT Tue Mar 29 2022

ILZ038-042>046-051>057-061>063-066>068-071>073-300900-
/O.NEW.KILX.WI.Y.0005.220330T1400Z-220331T0200Z/
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Bloomington, Normal, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Springfield, 
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, 
Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
244 PM CDT Tue Mar 29 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CDT WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, east central and southeast 
  Illinois.

* WHEN...From 9 AM to 9 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east to west roadways. Secure outdoor objects.

&&

$$

Auten
4 follow-up statements
381 
WWUS73 KILX 300759
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
259 AM CDT Wed Mar 30 2022

ILZ038-042>046-051>057-061>063-066>068-071>073-302100-
/O.CON.KILX.WI.Y.0005.220330T1400Z-220331T0200Z/
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Bloomington, Normal, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Springfield, 
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, 
Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
259 AM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Locations along and east of the I-55 corridor.

* WHEN...From 9 AM to 9 PM CDT today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Travel may become difficult for high profile vehicles, 
  particularly on east-west oriented roads such as I-72 and I-70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east to west roadways. Secure outdoor objects.

&&

$$

Barnes
877 
WWUS73 KILX 301603
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1103 AM CDT Wed Mar 30 2022

ILZ038-042-051-301715-
/O.CAN.KILX.WI.Y.0005.000000T0000Z-220331T0200Z/
McLean-Logan-Sangamon-
Including the cities of Bloomington, Normal, Lincoln, 
and Springfield
1103 AM CDT Wed Mar 30 2022

...WIND ADVISORY IS CANCELLED...

Winds are no longer expected to reach advisory criteria along I-55
today as the strongest winds will remain east of this area through
the afternoon. Therefore the advisory has been cancelled for
Sangamon, Logan and Mclean counties.

$$

ILZ043>046-052>057-061>063-066>068-071>073-302100-
/O.CON.KILX.WI.Y.0005.000000T0000Z-220331T0200Z/
De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-
Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-
Crawford-Clay-Richland-Lawrence-
Including the cities of Clinton, Monticello, Champaign, Urbana, 
Danville, Taylorville, Decatur, Sullivan, Tuscola, Charleston, 
Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, 
Newton, Robinson, Flora, Olney, and Lawrenceville
1103 AM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Locations along and east of the I-55 corridor.

* WHEN...From 9 AM to 9 PM CDT today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Travel may become difficult for high profile vehicles,
  particularly on east-west oriented roads such as I-72 and I-70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east to west roadways. Secure outdoor objects.

&&

$$
689 
WWUS73 KILX 301955
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
255 PM CDT Wed Mar 30 2022

ILZ043>045-052>055-061-302100-
/O.CAN.KILX.WI.Y.0005.000000T0000Z-220331T0200Z/
De Witt-Piatt-Champaign-Christian-Macon-Moultrie-Douglas-Shelby-
Including the cities of Clinton, Monticello, Champaign, Urbana, 
Taylorville, Decatur, Sullivan, Tuscola, and Shelbyville
255 PM CDT Wed Mar 30 2022

...WIND ADVISORY IS CANCELLED...

Gusty winds are no longer a threat across most of central
Illinois, so the advisory has been cancelled. The advisory
continues for areas along and east of a Danville to Effingham
line. 

$$

ILZ046-056-057-062-063-066>068-071>073-310200-
/O.CON.KILX.WI.Y.0005.000000T0000Z-220331T0200Z/
Vermilion-Coles-Edgar-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Danville, Charleston, Mattoon, Paris, 
Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
255 PM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to are 45 mph 
  expected.

* WHERE...Locations along and east of the I-55 corridor.

* WHEN...From 9 AM to 9 PM CDT today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Travel may become difficult for high profile vehicles,
  particularly on east-west oriented roads such as I-74 and I-70.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east to west roadways. Secure outdoor objects.

&&

$$
916 
WWUS73 KILX 310018
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
718 PM CDT Wed Mar 30 2022

ILZ046-056-057-062-063-066>068-071>073-310130-
/O.CAN.KILX.WI.Y.0005.000000T0000Z-220331T0200Z/
Vermilion-Coles-Edgar-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Danville, Charleston, Mattoon, Paris, 
Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, 
and Lawrenceville
718 PM CDT Wed Mar 30 2022

...WIND ADVISORY IS CANCELLED...

Winds have diminished and are no longer a threat, so the advisory
has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 29, 12:59 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 29, 12:59 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1259 PM CDT Tue Mar 29 2022

.SYNOPSIS...
Issued at 324 AM CDT Tue Mar 29 2022

Blustery early Spring weather is on tap across central Illinois
today as easterly winds gust as high as 25 to 30mph at times. High
temperatures will only reach the middle to upper 40s across much
of the area...with lower 50s noted along and southwest of a
Springfield to Effingham line. Windy and much warmer conditions
will be on tap for Wednesday: however, widespread showers and
thunderstorms will occur.

&&

.UPDATE...
Issued at 1054 AM CDT Tue Mar 29 2022

Made some adjustments to the pops/wx for the rest of the day to
account for current isolated showers and the break seen on radar,
with another area of isolated showers coming in this afternoon.
Windy and cloudy conditions will also continue through the rest of
the day. Update to the forecast has already been sent.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 324 AM CDT Tue Mar 29 2022

A 1026mb high anchored over the Great Lakes continues to dominate
the weather across central Illinois early this morning...resulting
in a cold/dry easterly flow and temperatures in the lower to
middle 30s. Mid/upper clouds have progressively thickened through
the night in response to a strengthening low-level jet oriented
from the southern Plains into Missouri/Iowa. CAMs continue to
indicate scattered showers developing along the nose of the jet
across central/northern Missouri into southwest Illinois over the
next few hours...with the showers then working their way northward
into central Illinois after daybreak. Despite continued dry
easterly flow around the high, think enough top-down moistening
will occur to support isolated shower mention across the entire
area today. Winds will increase as the day progresses, with
numeric guidance and forecast soundings suggesting gusts of
25-30mph by afternoon. Thanks to overcast conditions and brisk
easterly winds, temperatures will struggle to rise through the
40s. Late afternoon highs will range from the middle 40s
along/north of I-74...to the lower 50s along/southwest of a
Springfield to Effingham line.

Once the initial band of forcing lifts northward into the Great
Lakes, a period of mostly dry weather is anticipated this evening
before low pressure begins approaching from the west late. As
winds veer to the south and boundary layer moisture increases
markedly, showers will become more widespread overnight. In fact,
enough elevated instability will be in place to support a few
thunderstorms along/west of I-55 after midnight.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 324 AM CDT Tue Mar 29 2022

Low pressure is progged to track from western Kansas this evening
to southern Lake Michigan by Wednesday evening. A powerful low-
level jet developing ahead of the system will transport copious
amounts of moisture northward into the region on Wednesday and
will set the stage for a potential Wind Advisory across at least
the eastern half of the KILX CWA. 00z Mar 29 NAM suggests the
southerly 850mb jet may potentially increase to greater than 70kt
east of the I-55 corridor by afternoon. Any shower/storm that
develops ahead of the approaching low and its associated cold
front could potentially mix some of this high momentum air down to
the surface. Given this favorable set-up, have increased wind
gusts to 30-40mph...with 45-50mph gusts focused along/east of
I-57.

All models show a line of convection well ahead of the cold front
sweeping across central Illinois Wednesday afternoon. Instability
remains meager, with SBCAPEs of only 100-200J/kg. Despite the
lack of fuel for robust updrafts and hail, extremely strong winds
just off the surface will be sufficient for a damaging wind gust
threat. As a result, SPC has placed all of central and southeast
Illinois under a Marginal Risk for severe weather...with a Slight
Risk along/south of a Taylorville to Paris line. The strong to
severe storm threat will first materialize west of the Illinois
River by midday...then will quickly sweep into Indiana by early
evening.

Once the cold front passes, windy and colder conditions will
return Wednesday night into Thursday. Highs on Thursday will
plunge back into the 40s, with lows Thursday night dipping into
the upper 20s and lower 30s. After that, chilly weather will
persist through the weekend before readings return to near normal
for this time of year in the upper 50s/lower 60s by early next
week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1258 PM CDT Tue Mar 29 2022

VFR conditions will continue this afternoon into early this
evening, but lower clouds below 3kft will arrive after 03z and
continue for a while into the overnight hours. The cig heights
will rise to VFR later overnight, but then fall back down to MVFR
around 2kft during the morning hours ahead of the weather system
expected to arrive late morning through afternoon tomorrow.
Bringing in some showers around PIA in the evening, but most
sites will not see any showers until after midnight. Scattered
showers are expected tomorrow morning as well and will not have
any thunder in TAFs during this period. Winds will be gusty out of
the southeast this afternoon, but become more southerly for
tonight and tomorrow. LLWS is possible up to 50kts at all sites
this evening through overnight at 2kft and lower.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Auten
SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Auten
Hazardous weather outlook, Mar 29, 5:18 AM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
518 AM CDT Tue Mar 29 2022

ILZ027>031-036>038-040>051-053-055-301100-
Cass-Champaign-De Witt-Douglas-Fulton-Knox-Logan-Macon-Marshall-
Mason-McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott-
Stark-Tazewell-Vermilion-Woodford-
518 AM CDT Tue Mar 29 2022

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Minor flooding will continue along the Illinois River downstream
from Havana.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Strong southerly winds will develop on Wednesday...with gusts
reaching 30 to 40 mph.

A few thunderstorms will be possible Wednesday afternoon as a
cold front approaches from the west. While widespread severe
weather is not expected, some of the storms may be capable of
damaging wind gusts.

Minor flooding will continue along the lower Illinois River
through the entire period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ052-054-056-057-061>063-066>068-071>073-301100-
Christian-Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-
Jasper-Lawrence-Moultrie-Richland-Shelby-
518 AM CDT Tue Mar 29 2022

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

Minor flooding will continue along the Wabash River.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Strong southerly winds will develop on Wednesday...with gusts
reaching 40 to 50 mph.

Thunderstorms will be likely Wednesday afternoon as a cold front
approaches from the west. Some of the storms will be capable of
producing damaging wind gusts in excess of 60 mph. Isolated
fast-moving tornadoes will be possible as well.

Minor flooding will subside along the Wabash River by early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Barnes

Nearby

Wind Advisories in Illinois, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.